Alert archive / Georgia / Flash Flood Warnings in 2024

Flash Flood Warning 70, NWS Atlanta, GA

November 6, 2024Emanuel County, Jefferson County, Johnson County, Georgia

NWS Atlanta, GA issued this flash flood warning at Nov 6, 2024, 7:36 PM EST for Emanuel County, Jefferson County, Johnson County, Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 6, 2024, 7:36 PM EST (00:36 UTC)
Expired
Nov 6, 2024, 10:30 PM EST
In force
3 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Emanuel County, GA, Jefferson County, GA, Johnson County, GA

The radar

The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 6, 8:47 PM ESTFLASH FLOOD1 Wnw Canoochee, GAEmmanuel 911 reports water over roadway along GA192, between Canoochee Rd and Canoochee Bypass, causing cars to hydroplane.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2024-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2024-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

852 
WGUS52 KFFC 070036
FFWFFC
GAC107-163-167-070330-
/O.NEW.KFFC.FF.W.0070.241107T0036Z-241107T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
736 PM EST Wed Nov 6 2024

The National Weather Service in Peachtree City has issued a

* Flash Flood Warning for...
  Northeastern Emanuel County in east central Georgia...
  Southeastern Jefferson County in east central Georgia...
  Northeastern Johnson County in east central Georgia...

* Until 1030 PM EST.

* At 736 PM EST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Wadley, Twin City, Garfield, Summertown, Kite, Modoc, Three 
  Points, Canoochee, Dellwood, Blundale, George L Smith State Park 
  and Moxley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3271 8253 3289 8245 3299 8228 3294 8227
      3283 8232 3280 8221 3281 8215 3266 8208
      3261 8200 3254 8203 3256 8208 3252 8215
      3247 8218 3247 8219 3265 8228 3263 8242

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

SEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Nov 6, 7:16 PM EST, 20 minutes earlier.

Area forecast discussion, Nov 6, 7:16 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
716 PM EST Wed Nov 6 2024

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Thursday)
Issued at 243 PM EST Wed Nov 6 2024

Wedge still holding firm across the northeast portion of the
state this afternoon. Current falling precip seems to have
reinforced the wedge. Some erosion has happened on the far
southern end, but not confident on how much more northward it will
occur. Moisture continues to be funneled northward from the
GOMEX. PWATs are well above normal for this time of year and with
potentially training storms, localized heavy rainfall is likely.
Models keep shifting the axis of heavier precip further east from
run to run, but there is still good potential for widespread 2" to
4" across far SE portions of the CWA with locally higher amounts
up to 6" possible. Precip should begin to taper off by midday
Thursday.

Will not make any changes to the current Flood Watch. The axis of
heavier rainfall has been shifting eastward, but am hesitant to
trim off any counties along the western periphery due to current
and near term radar/model trends.

NListemaa

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 243 PM EST Wed Nov 6 2024

Key Messages:

- Lingering tropical moisture will support cloud cover and
  rain chances through the weekend.

- Unseasonably warm conditions will continue into early next week.

A stout mid-/upper-level closed low over the Four Corners is
progged to drift NNE/NE across the Great Plains and Upper Midwest
through the weekend. Meanwhile, mid-/upper-level ridging will
persist over the Southeast. The SREF depicts PWAT decreasing to
1.0" or less as the expansive moisture field associated with now-
Hurricane Rafael is shunted southward due to the building ridge
and associated high pressure. It looks like enough moisture will
be advected along the periphery of the high to generate isolated
to scattered showers across portions of the CWA. Thunderstorms are
not expected given a lack of instability and forcing.

Ensemble guidance is at odds regarding the mid-/upper-level flow
pattern on Monday and Tuesday with varying placements and
amplitudes of long-wave troughs and ridges. There looks to be
enough lingering moisture from the aforementioned synoptic setup
to support isolated to scattered showers on Monday. As far as
temperatures go, highs will be 7-12 degrees above average and lows
will be 10-20 degrees above average... with the exception of
Sunday, as ensemble guidance indicates potential for a wedge
(especially if rainfall reinforces an already-existing wedge) as
the high pressure system builds eastward over the Northeast.

Martin

&&

.AVIATION...
(00Z TAFS)
Issued at 710 PM EST Wed Nov 6 2024

Low ceilings with light to moderate rain across the area.
Ceilings are mainly in the IFR range and should stay there
through Thu afternoon. Will also see rain/drizzle through Thu
morning then tapering off by noon. Winds expected to stay out of
the E-NE in the 6-12kt range. VSBYs should be mainly VFR but will
see some MVFR VSBYs in and around any stronger showers.

//ATL Confidence...00Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  74  65  77 /  70  50  10  10
Atlanta         67  75  66  77 /  60  30  10  10
Blairsville     61  75  60  77 /  40  30  10  10
Cartersville    65  77  64  78 /  40  30  10  10
Columbus        69  80  69  79 /  80  40  20  10
Gainesville     65  74  64  78 /  60  30  10  10
Macon           68  77  68  78 /  80  70  20  10
Rome            65  79  63  78 /  30  20  10  10
Peachtree City  66  75  65  77 /  60  40  10  10
Vidalia         70  79  69  81 /  90  80  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Thursday evening for GAZ039-049>051-059>062-
071>076-080>086-090>098-102>113.

&&

SHORT TERM...NListemaa
LONG TERM....Martin
AVIATION...01
Hazardous weather outlook, Nov 6, 10:55 AM EST, 8 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1055 AM EST Wed Nov 6 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1055 AM EST Wed Nov 6 2024

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Flood Watch is in effect starting at 1 PM today for portions of
central and eastern Georgia.

Within the Watch area through Thursday, widespread rainfall
amounts are expected to range from 2 to 3 inches, with localized
amounts over 6 inches possible. The flash flooding threat will
begin late this afternoon and peak overnight. If you encounter
flood waters, turn around and don't drown.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The Flood Watch will remain in effect for portions of central and
eastern Georgia until 7 PM Thursday. River flooding may become a
concern starting on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of flash flooding through the web by going to
weather.gov/atlanta. Please relay any information about observed
flash flooding to the NWS.

In the hours before

Special weather statement, Nov 6, 1:45 PM EST, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
145 PM EST Wed Nov 6 2024

GAZ086-098-112-113-061915-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
145 PM EST Wed Nov 6 2024

...A strong thunderstorm will impact portions of northwestern Toombs,
southwestern Emanuel, eastern Treutlen and northeastern Montgomery
Counties through 215 PM EST...

At 142 PM EST, National Weather Service doppler radar indicated a
strong thunderstorms near Zaidee, or 7 miles east of Soperton, moving
north at 10 mph.

HAZARD...Increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...This storm has exhibited localized rotation. A brief
         tornado could quickly form.

Locations impacted include...
Soperton, Adrian, Oak Park, Nunez, Tarrytown, Covena, Norristown,
Kibbee, Norristown Junction, Lexsy, Zaidee, Gillis Springs, and
Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3225 8238 3228 8259 3253 8259 3253 8256
      3255 8258 3256 8254 3257 8243 3250 8228
TIME...MOT...LOC 1842Z 188DEG 11KT 3234 8248

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Nov 6, 3:48 PM EST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EST Wed Nov 6 2024

GAZ071-080>082-093-094-062215-
Macon GA-Peach GA-Monroe GA-Taylor GA-Bibb GA-Crawford GA-
348 PM EST Wed Nov 6 2024

...A strong thunderstorm will impact portions of northeastern Macon,
west central Bibb, south central Monroe, central Peach, Crawford and
northeastern Taylor Counties through 515 PM EST...

At 346 PM EST, a strong thunderstorm was over Sandy Point, or near
Roberta, moving north at 15 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Fort Valley, Roberta, Reynolds, Nakomis, Lake Tobesofkee,
Russellville, Musella, Potterville, Knoxville, Lizella, Lee Pope,
Sandy Point, and Horns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3249 8387 3251 8413 3289 8407 3293 8393
      3287 8379
TIME...MOT...LOC 2046Z 186DEG 15KT 3277 8395

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Nov 6, 4:57 PM EST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
457 PM EST Wed Nov 6 2024

GAZ086-098-112-113-062330-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
457 PM EST Wed Nov 6 2024

...A strong thunderstorm will impact portions of north central
Toombs, Emanuel, eastern Treutlen and northeastern Montgomery
Counties through 630 PM EST...

At 457 PM EST, a strong thunderstorm was near Twin City, or 7 miles
east of Swainsboro, moving north at 20 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Swainsboro, Twin City, Stillmore, Oak Park, Garfield, Summertown,
Nunez, Covena, Modoc, Canoochee, Blundale, Three Points, Dellwood,
Lexsy, George L Smith State Park, Gillis Springs, and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
      3242 8219 3235 8225 3235 8224 3228 8223
      3233 8252 3272 8246 3276 8244 3278 8240
      3281 8242 3283 8231 3280 8221 3281 8215
      3266 8208 3261 8200
TIME...MOT...LOC 2157Z 201DEG 16KT 3255 8221

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Nov 6, 6:35 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
635 PM EST Wed Nov 6 2024

GAZ086-070030-
Emanuel GA-
635 PM EST Wed Nov 6 2024

...A strong thunderstorm will impact portions of northeastern Emanuel
County through 730 PM EST...

At 634 PM EST, a strong thunderstorm was over Canoochee, or 12 miles
northeast of Swainsboro, moving northeast at 15 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Swainsboro, Twin City, Garfield, Summertown, Three Points, Modoc,
Canoochee, Colemans Lake, and George L Smith State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3254 8203 3256 8208 3252 8215 3249 8217
      3262 8239 3283 8230 3283 8226 3280 8221
      3281 8219 3281 8215 3266 8208 3260 8200
TIME...MOT...LOC 2334Z 211DEG 12KT 3270 8217

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 9:35 PM ESTSpecial Weather StatementFFCJohnson25 min
Nov 6, 10:16 PM ESTSpecial Weather StatementFFCJohnson44 min
Nov 6, 10:44 PM ESTFlash Flood WarningFFCEmanuel, Jefferson, Johnson, Laurens, Treutlen, Washington6 hr
Nov 7, 12:59 AM ESTSpecial Weather StatementFFCLaurens, Telfair61 min
Nov 7, 2:16 AM ESTFlash Flood WarningFFCDodge, Laurens, Telfair, Wheeler5 hr
Nov 7, 4:35 AM ESTSpecial Weather StatementFFCMontgomery55 min
Nov 7, 5:02 AM ESTSpecial Weather StatementFFCMontgomery, Toombs58 min
Nov 7, 5:07 AM ESTFlash Flood WarningFFCEmanuel, Montgomery, Toombs5 hr
Nov 7, 5:55 AM ESTFlash Flood WarningFFCMontgomery, Treutlen, Wheeler3 hr
Nov 7, 8:35 AM ESTRiver Flood WarningFFCTelfair17 hr

Nearby

Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.